.ISSN (e) 1759-7331
(print) 1759-7323
Quantitative Economics
An open-access journal in quantitative economics
Journal of the
Econometric Society
Font Size:  Small  Medium  Large

Quantitative Economics, Volume 12, Issue 1 (January 2021)

Robust inference in deconvolution

Kengo Kato, Yuya Sasaki, Takuya Ura


Kotlarski's identity has been widely used in applied economic research based on repeatedÔÇÉmeasurement or panel models with latent variables. However, how to conduct inference for these models has been an open question for two decades. This paper addresses this open problem by constructing a novel confidence band for the density function of a latent variable in repeated measurement error model. The confidence band builds on our finding that we can rewrite Kotlarski's identity as a system of linear moment restrictions. Our approach is robust in that we do not require the completeness. The confidence band controls the asymptotic size uniformly over a class of data generating processes, and it is consistent against all fixed alternatives. Simulation studies support our theoretical results.

Deconvolution measurement error robust inference uniform confidence band C14 C57

Full Text: Print View Supplementary code PDF (Print)